International Journal of Mathematics and Mathematical Sciences
Volume 4 (1981), Issue 1, Pages 201-207

A generalization of contraction principle

K. M. Ghosh

Dept. of Pure Mathematics, Calcutta University, 35, Ballygunge Circular Road, Calcutta 700019, India

Received 6 December 1979; Revised 21 April 1980

Copyright © 1981 K. M. Ghosh. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.


In this paper, a generalized mean value contraction is introduced. This contraction is an extension of the contractions of earlier researchers and of the generalized mean value non-expansive mapping. Using the generalized mean value contraction, some fixed point theorems are discussed.